Er.....as for telling the girlfriend......if she's not educated on addiction, it could freak her out.
I'm not saying it's a bad idea, but maybe suggesting that since you didn't do very much, or for that long, can you say you've become physically dependant instead of addicted?
This to me is a lot easier to understand.
Good for you! Someone posted earlier that they previously tried to quit c/t but because they ran out and were forced to. But this time because they WANTED to quit it seemed easier. So, you could be on to something there by WANTING to. It is hard but as you mentioned your dose and length of use was not too severe.
As far as sharing your struggle, it's 50-50 with the folks here. I didn't tell anyone because aside from my using friends there was on one who would lend a supportive ear. To be honest, with out that resource it probably is harder to go it alone. You sound like you have supportive people in your life and if it gets to a point where you become tempted and think you need to tell someone by all means tell someone who can support you. That could be the cement you need to "stick" to you plan to quit.
Keep reading and posting. There is a ton of information, support and love here. We all are attempting to fight the good fight.
I wish you the best.
yeah she has had some friends in my situation, actually way worse. but she just thinks the world of me and i can't change that in her mind after nearly 2 years of dating. i am not going to tell her unless i absolutely have to. i mean honestly she is the reason im quitting. so you don't think 40 mg a day for nearly a year is addicted? i was wondering the same thing because my body clearly is sweating and i am feeling withdrawal symptoms, but it's just not that bad. if i don't take like tylenol pm or something i don't have a prayer of sleeping, but i am working everyday which helps because if i just sat home all day thinking about it i dont know if id make it. i dont want to sound like a wimp or anything because i know most people on here use way more than 40 mg but im not gonna lie it certainly had hold of me, and still does i mean im only on day 3. but what makes me think i can really do it is that i havent called anyone to find out if they had it and one of my friends called a few times yesterday leaving voicemails telling me he has them for me and i had no intention of answering or calling him back. i am honestly really hoping that i got out at just the right time.
Sunnyone is right day 3 or 4 seem to be the hardest for all of us,don't know why.I never did oxys,my drug of choice was vicodin,but I believe it's pretty much the same 5-10 days for the worst of it.The mental struggle does last longer,well after the physical symptoms have departed.It is best to tell someone whether it be family or therapy,or NA or AA meetings.It's so important to have an aftercare plan set up.This place is great,but it's also important to have people that are close by to reach out to.It's much to hard to do this alone,and there is so much help out there,there is no need to make it harder then it is.I think we can all understand when you say this time you 'wanted' to quit not 'needed' to quit for most of us that was the turning point that made the difference.Being mentally prepared is a HUGE part of the recovery process.I wish you lots of luck and keep posting.This is a wonderful place for help and encouragement.Peace.
you sound like a strong person. i couldn't tell anyone of my addiction. not a sole. be sure to check out the health pages here. getting healthy helps with the WDs. i wish you all the best. you may have to do something about those "contacts".
Welcome and congrats. for deciding to get clean. I don't know how you may do with the w/ds but when I have been on oxy it was a pretty rough ride to get off. If you're like me the guilt will eat you alive if you don't tell someone who really cares for you. I'm in the same fix as you right now. I haven't told my wife yet and it's killing me. She's been through so much with me already and when I quit taking methadone I swore that was it but...... Anyway your gf will know something is not right. If she's not going to be there long you could maybe get away with having the flu or something. Tell her if you can. Good luck and I'll be praying for you. Peace - John
Yeah she is only coming out here for a week and then I will be going back up to school in about a month and a half, and by then I should be fine. I have already told her that I don't feel well, but to be honest I am just hoping that my w/d is easier than the stories I have read on here. I am somewhat restless throughout the day but I found these over the counter herbal pills that help with anxiety and I take tylenol pm, the suggested dose, before I go to sleep. Last night I was tired and fell asleep without taking it and then woke up at 3 am and couldn't really fall asleep again but I wake up at 5 am for work so it wasn't that bad. The only thing I really wonder about is that if I am on Day 3 can it really get much worse than it has been? I purely mean physically, because I know the mental part will be there for pretty much forever. I do have a few friends that I have told about my use. My roomate up at school, but he doesn't know I quit. Then one of my friends here who used to be addicted and quit c/t/ i talk to him about it every day and I bet that helps. I really feel like once I can wake up with energy and not be thinking about it all the time I will be ok. I don't even think about getting it anymore, but I can't go 5 seconds without thinking about what I am doing and what I have gotten myself into. I really appreciate your help.
Can anyone tell me based on what I have told you of my use (40 mg mostly daily for 8-10 months) if I am through the worst of it? Like I said today is Day 3 and everything that I have experienced so far is something that I can definitely handle. I am always thinking about the oxy but I am just thinking about my situation, not at all about picking up the phone and trying to get some. Is it possible that my dose was small enough to where if I remain mentally strong the physical effects won't be so bad?
Congrats!! you are doing great...The mind plays a big role in this, and it seems you have your mind made up...Also you could of answered the phone, and that is a hugh step....and shows how much you want this..
My worst days were 3 and 4...IMO i really think you are going to be just fine...tommorrow may be a little worst then today , but keep telling yourself that it is only going to get better...Keeping busy is best, even walkings helps more then you know...Keep drinking as much as possible and flush those toxins out...
Also because you are prepared for the mental part is a good thing..It is different for everyone, but just take it one day at a time...You should be feeling much better in a couple of days...
I think when your girlfriend gets there, if you and she keeps busy, going to movies, walks, etc, that you will be just fine...If you dont' want to get honest right now with her, then just say you think you had a bug...
But getting honest with her IMO may be best, but that is all up to you....
As for as the friend that got clean before you, if u know that he wants a clean life, then you have someone you can lean on, or talk too, and also this forum...
You should be very proud of yourself!!!